# SDR USAASB98171

- Difficulty date: July 6, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N527AU
- Make and model: Boeing 737-3B7
- Aircraft serial: 23862
- Engine: Cfmint CFM563B2
- System (JASC): 7311 · Engine Fuel/Oil Cooler
- Part: Heat Exchanger
- Part number: 3017764020
- Condition: Failed
- Location: Nr 1 Engine
- Part time: 27,505 hours
- Stage of operation: CL
- Nature of condition: M, B
- Precautionary procedure: E, A

## Discrepancy

DEN - FLT 8052 - UPON CLIMB-OUT, JUST BEFORE LEVEL OFF AT FL 290, CREW WAS ALERTED TO HIGH OIL TEMPERATURE ALONG WITH A BURNING SEMLL ON THE NR 1 ENGINE.  CREW ACCOMPLISHED CHECKLIST, DECLARED AN EMERGENCY AND INITIATED PROCEDURES IN SHUTTING DOWN THE NR 1 ENGINE AFTER THREE MINUTES AT IDLE.  FLIGHT RETURNED TO FIELD AT DEN AND LANDED WITHOUT INCIDENT.  AIRCRAFT TAXIED TO THE GATE UNDER ITS OWN POWER.  TOTAL SINGLE ENGINE TIME WAS ESTIMATED AT EIGHT TO TEN MINUTES.  MAINTENANCE REMOVED AND REPLACED THE NR 1 ENGINE FUEL/OIL HEAT EXCHANGER.  RAN ENGINE AT HIGH POWER FOR TEN MINUTES.  OPERATIONAL CHECK AND LEAK CHECK GOOD.  (M)
